Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 5, NWS Memphis, TN

February 16, 2006Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Feb 16, 2006, 5:16 PM CST for Randolph County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 5:16 PM CST (23:16 UTC)
Expired
Feb 16, 2006, 6:00 PM CST
In force
44 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Randolph County, AR

The radar

The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 5:13 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 4:24 PM CST, 52 minutes earlier.

Area forecast discussion, Feb 16, 4:24 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CST THU FEB 16 2006

.DISCUSSION...LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM
JUST WEST OF SAINT LOUIS BACK THROUGH WESTERN ARKANSAS. REGIONAL
88D RADAR TRENDS SHOW A LINE OF CONVECTION CONTINUING TO DEVELOP
ALONG THE FRONT. NUMEROUS WEATHER CONCERNS TO SPEAK OF IN THIS
FORECAST PACKAGE...SEVERE THUNDERSTORM POTENTIAL TONIGHT AND
SIGNIFICANT WINTER WEATHER POTENTIAL STARTING FRIDAY NIGHT INTO
THE WEEKEND.

THE COLD FRONT UPSTREAM WILL MOVE THROUGH THE MID SOUTH LATER
TONIGHT. MODERATE TO STEEP 700-500 MB LAYER LAPSE RATES BETWEEN
6.5-7 C/KM...0-6 KM BULK SHEAR VALUES AROUND 60 KTS...MLCAPES
AROUND 1000 J/KG...AND 700 MB DEWPOINT DEPRESSIONS SUGGEST THAT
THE CONVECTION WILL COME THROUGH AS A LINE WITH A FEW OF THE
STORMS POSSIBLY CONTAINING DAMAGING WINDS AND POSSIBLY HAIL THIS
EVENING. IN ADDITION...MANY SITES ESPECIALLY ALONG THE MISSISSIPPI
RIVER DELTA AND POINTS WEST HAVE ALREADY MET WIND ADVISORY
CRITERIA WITH SUSTAINED SURFACE WINDS 25 MPH AND GUSTS TO 40 MPH
AND KEPT ADVISORY IN EFFECT UNTIL 7 PM.

THE COLD FRONT WILL THEN BEGIN TO STALL OUT ACROSS
CENTRAL/SOUTHERN MISSISSIPPI AS ANOTHER UPPER LEVEL WAVE DEVELOPS
AND CREATES AN OVERRUNNING SITUATION ACROSS THE MID SOUTH FRIDAY
NIGHT INTO SATURDAY. NAM/GFS MODEL SOUNDINGS AND PARTIAL
THICKNESSES SUGGEST THAT PRECIPIATION WILL BEGIN AS A MIXTURE OF
RAIN/FREEZING RAIN ACROSS A PORTION OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL...THEN CHANGING OVER TO A MIXTURE OF SLEET AND
SNOW FROM LATE EVENING ON INTO SATURDAY. FURTHER SOUTH
PRECIPITATION TYPE GETS EVEN TRICKIER AS BOUNDARY LAYER REMAINS
JUST WARM ENOUGH TO PRODUCE SLEET...AND FREEZING RAIN MIXTURE TO
THE SOUTH OF THE ABOVE MENTIONED AREA. DUE TO THE POTENTIAL FOR A
SIGNIFICANT ICING/SLEET EVENT...ISSUED A WINTER STORM WATCH FOR
FRIDAY NIGHT INTO EARLY SATURDAY EVENING. MODELS CURRENTLY SUGGEST
THAT PRECIPITATION MAY BRIEFLY END BEFORE ANOTHER UPPER LEVEL WAVE
BRINGS ANOTHER ROUND OF MIXED PRECIPITATION TO THE MID SOUTH.
EVENING AND MIDNIGHT SHIFTS WILL MONITOR MODEL TRENDS AND ADJUST
FORECAST AS NEEDED. HIGH PRESSURE WILL BUILD BACK INTO THE MID
SOUTH LATE MONDAY INTO TUESDAY BEFORE ANOTHER COLD FRONT AFFECTS
THE REGION WEDNESDAY NIGHT INTO THURSDAY.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-
     LAWRENCE-LEE(AR)-MISSISSIPPI-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.

     WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR BENTON(MS)-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

     WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR ALCORN-BENTON(MS)-DESOTO-MARSHALL-PRENTISS-
     TATE-TIPPAH-TISHOMINGO-TUNICA.

TN...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR CROCKETT-DYER-
     FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
     OBION-SHELBY-TIPTON-WEAKLEY.

     WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Feb 16, 3:56 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CST THU FEB 16 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-180000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
356 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WESTERN TENNESSEE...NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL. A LINE OF THUNDERSTORMS WAS LOCATED
FROM NORTHWEST ARKANSAS TO SOUTHEAST MISSOURI THIS AFTERNOON.
THIS LINE WILL MOVE TO THE SOUTH AND EAST THIS EVENING.
THUNDERSTORMS ALONG THIS LINE WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE REFER TO
ANY CONVECTIVE WATCHES ISSUED BY THE STORM PREDICTION CENTER AND
WARNINGS ISSUED THIS FORECAST OFFICE THIS EVENING FOR ADDITIONAL
SEVERE WEATHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH HAS BEEN ISSUED FOR MOST OF THE MID SOUTH
FOR FRIDAY NIGHT AND SATURDAY. A VERY COLD AND SHALLOW ARCTIC
AIRMASS WILL MOVE INTO THE MID SOUTH FOR THE PRESIDENTS DAY
WEEKEND. THE FIRST OF TWO WEATHER DISTURBANCES WILL MOVE INTO THE
AREA FRIDAY NIGHT AND SATURDAY. FREEZING RAIN...SLEET AND SNOW
ARE EXPECTED WITH THIS DISTURBANCE.

A SECOND WEATHER DISTURBANCE IS FORECAST FOR SUNDAY AND PRESIDENTS
DAY. THIS DISTURBANCE IS EXPECTED TO BRING ANOTHER ROUND OF
FREEZING RAIN...SLEET AND SNOW. THIS WINTRY MIX OF PRECIPITATION
WILL MAKE DRIVING CONDITIONS EXTREMELY HAZARDOUS AND MAY RESULT IN
POWER OUTAGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

SPOTTER ACTIVATION WILL BE LIKELY FRIDAY NIGHT THROUGH PRESIDENTS
DAY FOR REPORTS OF WINTER WEATHER.

OKULSKI

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 12:23 PM CSTWind AdvisoryMEGCrockett, Dyer, Fayette, Gibson, Hardeman, Haywood and 7 more7 hr
Feb 16, 3:45 PM CSTWinter Storm WatchMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more24 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.